×

Viral in-host infection model with two state-dependent delays: stability of continuous solutions. (English) Zbl 07332744

Summary: A virus dynamics model with two state-dependent delays and logistic growth term is investigated. A general class of nonlinear incidence rates is considered. The model describes the in-host interplay between viral infection and CTL (cytotoxic T lymphocytes) and antibody immune responses. The wellposedness of the model proposed and Lyapunov stability properties of interior infection equilibria which describe the cases of a chronic disease are studied. We choose a space of merely continuous initial functions which is appropriate for therapy, including drug administration.

MSC:

92D30 Epidemiology
34K20 Stability theory of functional-differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Beddington, J. R., Mutual interference between parasites or predators and its effect on searching efficiency, J. Animal Ecology 44 (1975), 331-340
[2] DeAngelis, D. L.; Goldstein, R. A.; O’Neill, R. V., A model for trophic interaction, Ecology 56 (1975), 881-892
[3] Diekmann, O.; Gils, S. A. van; Lunel, S. M. Verduyn; Walther, H.-O., Delay Equations: Functional-, Complex-, and Nonlinear Analysis, Applied Mathematical Sciences 110. Springer, New York (1995) · Zbl 0826.34002
[4] Driver, R. D., A two-body problem of classical electrodynamics: the one-dimensional case, Ann. Phys. 21 (1963), 122-142 · Zbl 0108.40705
[5] Global Hepatitis Report 2017, World Health Organization, Geneva (2017). Available at http://apps.who.int/iris/bitstream/10665/255016/1/9789241565455-eng.pdf
[6] Gourley, S. A.; Kuang, Y.; Nagy, J. D., Dynamics of a delay differential equation model of hepatitis B virus infection, J. Biol. Dyn. 2 (2008), 140-153 · Zbl 1140.92014
[7] Hale, J. K., Theory of Functional Differential Equations, Applied Mathematical Sciences 3. Springer, Berlin (1977) · Zbl 0352.34001
[8] Hartung, F.; Krisztin, T.; Walther, H.-O.; Wu, J., Functional differential equations with state-dependent delays: Theory and applications, Handbook of Differential Equations: Ordinary Differential Equations. Vol. 3 Elsevier, North Holland, Amsterdam (2006), 435-545 A. Cañada et al
[9] Huang, G.; Ma, W.; Takeuchi, Y., Global properties for virus dynamics model with \hbox{Beddington}-DeAngelis functional response, Appl. Math. Lett. 22 (2009), 1690-1693 · Zbl 1178.37125
[10] Huang, G.; Ma, W.; Takeuchi, Y., Global analysis for delay virus dynamics model with Beddington-DeAngelis functional response, Appl. Math. Lett. 24 (2011), 1199-1203 · Zbl 1217.34128
[11] Korobeinikov, A., Global properties of infectious disease models with nonlinear incidence, Bull. Math. Biol. 69 (2007), 1871-1886 · Zbl 1298.92101
[12] Kuang, Y., Delay Differential Equations with Applications in Population Dynamics, Mathematics in Science and Engineering 191. Academic Press, Boston (1993) · Zbl 0777.34002
[13] Lyapunov, A. M., The General Problem of the Stability of Motion, Charkov Mathematical Society, Charkov (1892), Russian \99999JFM99999 24.0876.02
[14] McCluskey, C. C., Using Lyapunov functions to construct Lyapunov functionals for delay differential equations, SIAM J. Appl. Dyn. Syst. 14 (2015), 1-24 · Zbl 1325.34081
[15] Nowak, M.; Bangham, C., Population dynamics of immune response to persistent viruses, Science 272 (1996), 74-79
[16] Perelson, A. S.; Nelson, P., Mathematical analysis of HIV dynamics in vivo, SIAM Rev. 41 (1999), 3-44 · Zbl 1078.92502
[17] Perelson, A.; Neumann, A.; Markowitz, M.; Leonard, J.; Ho, D., HIV-1 dynamics in vivo: Virion clearance rate, infected cell life-span, and viral generation time, Science 271 (1996), 1582-1586
[18] Rezounenko, A. V., Differential equations with discrete state-dependent delay: Uniqueness and well-posedness in the space of continuous functions, Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 70 (2009), 3978-3986 · Zbl 1163.35494
[19] Rezounenko, A. V., Non-linear partial differential equations with discrete state-dependent delays in a metric space, Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 73 (2010), 1707-1714 · Zbl 1194.35488
[20] Rezounenko, A. V., A condition on delay for differential equations with discrete state-dependent delay, J. Math. Anal. Appl. 385 (2012), 506-516 · Zbl 1242.34136
[21] Rezounenko, A. V., Local properties of solutions to non-autonomous parabolic PDEs with state-dependent delays, J. Abstr. Differ. Equ. Appl. 2 (2012), 56-71 · Zbl 1330.35493
[22] Rezounenko, A. V., Continuous solutions to a viral infection model with general incidence rate, discrete state-dependent delay, CTL and antibody immune responses, Electron. J. Qual. Theory Differ. Equ. 2016 (2016), 1-15 · Zbl 1389.93130
[23] Rezounenko, A. V., Stability of a viral infection model with state-dependent delay, CTL and antibody immune responses, Discrete Contin. Dyn. Syst., Ser. B 22 (2017), 1547-1563 · Zbl 1359.93209
[24] Rezounenko, A. V., Viral infection model with diffusion and state-dependent delay: a case of logistic growth, Proc. Equadiff 2017 Conf., Bratislava, 2017 Slovak University of Technology, Spektrum STU Publishing (2017), 53-60 K. Mikula et al
[25] Smith, H. L., Monotone Dynamical Systems. An Introduction to the Theory of Competitive and Cooperative Systems, Mathematical Surveys and Monographs 41. AMS, Providence (1995) · Zbl 0821.34003
[26] Walther, H.-O., The solution manifold and \(C\sp 1\)-smoothness for differential equations with state-dependent delay, J. Diff. Equations 195 (2003), 46-65 · Zbl 1045.34048
[27] Wang, X.; Liu, S., A class of delayed viral models with saturation infection rate and immune response, Math. Methods Appl. Sci. 36 (2013), 125-142 · Zbl 1317.34171
[28] Wang, J.; Pang, J.; Kuniya, T.; Enatsu, Y., \kern-.27ptGlobal threshold dynamics in a five-dimensional virus model with cell-mediated, humoral immune responses and distributed delays, Appl. Math. Comput. 241 (2014), 298-316 · Zbl 1334.92431
[29] Wodarz, D., Hepatitis C virus dynamics and pathology: the role of CTL and antibody responses, J. General Virology 84 (2003), 1743-1750
[30] Wodarz, D., Killer Cell Dynamics. Mathematical and Computational Approaches to Immunology, Interdisciplinary Applied Mathematics 32. Springer, New York (2007) · Zbl 1125.92032
[31] Xu, S., Global stability of the virus dynamics model with Crowley-Martin functional response, Electron. J. Qual. Theory Differ. Equ. 2012 (2012), Paper No. 9, 10 pages · Zbl 1340.34174
[32] Yan, Y.; Wang, W., Global stability of a five-dimesional model with immune responses and delay, Discrete Contin. Dyn. Syst., Ser. B 17 (2012), 401-416 · Zbl 1233.92061
[33] Yousfi, N.; Hattaf, K.; Tridane, A., Modeling the adaptive immune response in HBV infection, J. Math. Biol. 63 (2011), 933-957 · Zbl 1234.92040
[34] Zhao, Y.; Xu, Z., Global dynamics for a delayed hepatitis C virus infection model, Electron. J. Differ. Equ. 2014 (2014), 1-18 · Zbl 1304.34141
[35] Zhu, H.; Zou, X., Dynamics of a HIV-1 infection model with cell-mediated immune response and intracellular delay, Discrete Contin. Dyn. Syst., Ser. B 12 (2009), 511-524 · Zbl 1169.92033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.